Alert archive / Alabama / Tornado Warnings in 2019

Tornado Warning 62, NWS Birmingham, AL

December 16, 2019Marengo County, Sumter County, Alabama

NWS Birmingham, AL issued this tornado warning at Dec 16, 2019, 7:34 PM CST for Marengo County, Sumter County, Alabama. It was in force for 56 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 16, 2019, 7:34 PM CST (01:34 UTC)
Expired
Dec 16, 2019, 8:30 PM CST
In force
56 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Marengo County, AL, Sumter County, AL

The radar

The Birmingham radar (KBMX), 132 km from the middle of the area, began a volume at 01:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 16, 7:56 PM CSTTSTM WND DMGWhitfield, ALSEVERAL TREES DOWN IN THE WHITFIELD COMMUNITY, ALONG COUNTY ROAD 42. POSSIBLE TORNADO.
Dec 16, 8:07 PM CSTTORNADO2 Sse Us 80 And Al 28, AL*** 3 INJ *** A TORNADO WITH WINDS OF 120 MPH TOUCHED DOWN 2 MILES SSE OF US 80 ALONG AL 28 AND TRACKED NORTHEAST TOWARD THE SALT WELL COMMUNITY. MANY WELL BUILT HOMES AND MANUFACTURED HOMES WERE EXTENSIVELY DAMAGED ALONG US 80. PATH LENGTH WAS 5.95 MILES AND
Dec 16, 8:11 PM CSTTSTM WND DMG1 E Demopolis Muni Airp, AL*** 3 INJ *** SEVERAL HOMES DAMAGED, NUMEROUS TREES DOWN, AND TRUCK OVERTURNED ALONG HWY 80 AT COUNTY ROAD 57. POSSIBLE TORNADO.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 33 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 16, 3:47 PM CSTTornado WatchSPC10 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 1.6 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2019-12-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 211 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2019-12-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 286 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
211 J/kg
Mixed-layer CIN
-85 J/kg
Mixed-layer LCL
686 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
286 m²/s²
0-3 km storm-relative helicity
288 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted.

533 
WFUS54 KBMX 170134
TORBMX
ALC091-119-170230-
/O.NEW.KBMX.TO.W.0062.191217T0134Z-191217T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Birmingham AL
734 PM CST Mon Dec 16 2019

The National Weather Service in Birmingham has issued a

* Tornado Warning for...
  Northwestern Marengo County in southwestern Alabama...
  Southern Sumter County in west central Alabama...

* Until 830 PM CST.
    
* At 734 PM CST, a severe thunderstorm capable of producing a tornado
  was located near Lisman, or 10 miles north of Butler, moving
  northeast at 40 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Demopolis, Livingston, York, Cuba, Jefferson, Bluffport, Coatopa,
  Dug Hill, Kinterbish, Old Mallard Airport, U.S. 80 and AL 28, Old
  Spring Hill, Belmont, Demopolis Lock And Dam, Lilita, McDowell,
  Bellamy, Ward, Whitfield and Demopolis Municipal Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3242 8841 3265 8806 3262 8808 3259 8806
      3263 8793 3262 8791 3262 8786 3261 8784
      3259 8786 3261 8786 3260 8790 3253 8786
      3255 8783 3252 8782 3252 8773 3248 8772
      3248 8765 3231 8798 3231 8842
TIME...MOT...LOC 0134Z 230DEG 36KT 3224 8829 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

87/GRANTHAM
6 follow-up statements
557 
WWUS54 KBMX 170145
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
745 PM CST Mon Dec 16 2019

ALC091-119-170230-
/O.CON.KBMX.TO.W.0062.000000T0000Z-191217T0230Z/
Marengo AL-Sumter AL-
745 PM CST Mon Dec 16 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 PM CST FOR
NORTHWESTERN MARENGO AND SOUTHERN SUMTER COUNTIES...
    
At 745 PM CST, a severe thunderstorm capable of producing a tornado
was located near Kinterbish, or 14 miles southeast of Cuba, moving
northeast at 40 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Demopolis, Livingston, York, Cuba, Jefferson, Bluffport, Coatopa, Dug
Hill, Kinterbish, Old Mallard Airport, U.S. 80 and AL 28, Old Spring
Hill, Belmont, Demopolis Lock And Dam, Lilita, McDowell, Bellamy,
Ward, Whitfield and Demopolis Municipal Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3242 8841 3265 8806 3262 8808 3259 8806
      3263 8793 3262 8791 3262 8786 3261 8784
      3259 8786 3261 8786 3260 8790 3253 8786
      3255 8783 3252 8782 3252 8773 3248 8772
      3248 8765 3231 8798 3231 8842
TIME...MOT...LOC 0145Z 230DEG 35KT 3230 8820 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

87/GRANTHAM
283 
WWUS54 KBMX 170150
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
750 PM CST Mon Dec 16 2019

ALC091-119-170230-
/O.CON.KBMX.TO.W.0062.000000T0000Z-191217T0230Z/
Marengo AL-Sumter AL-
750 PM CST Mon Dec 16 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 PM CST FOR
NORTHWESTERN MARENGO AND SOUTHEASTERN SUMTER COUNTIES...
        
At 750 PM CST, a confirmed large and extremely dangerous tornado was
located 7 miles east of Kinterbish, or 14 miles southeast of York,
moving northeast at 40 mph.

This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!

HAZARD...Damaging tornado.

SOURCE...Radar confirmed tornado.

IMPACT...You are in a life-threatening situation. Flying debris may 
         be deadly to those caught without shelter. Mobile homes 
         will be destroyed. Considerable damage to homes, 
         businesses, and vehicles is likely and complete destruction 
         is possible.

Locations impacted include...
Demopolis, Jefferson, Coatopa, Dug Hill, Kinterbish, U.S. 80 and AL
28, Belmont, Demopolis Lock And Dam, Lilita, McDowell, Bellamy, Ward,
Whitfield and Demopolis Municipal Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a large, extremely dangerous and potentially deadly
tornado is on the ground. To protect your life, TAKE COVER NOW! Move
to a basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 3231 8828 3236 8834 3261 8800 3263 8793
      3262 8791 3262 8786 3261 8784 3259 8786
      3261 8786 3260 8790 3253 8786 3255 8783
      3252 8782 3252 8773 3248 8772 3248 8771
      3231 8799
TIME...MOT...LOC 0150Z 230DEG 36KT 3233 8815 

TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
HAIL...<.75IN

$$

87/GRANTHAM
622 
WWUS54 KBMX 170158
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
758 PM CST Mon Dec 16 2019

ALC091-119-170230-
/O.CON.KBMX.TO.W.0062.000000T0000Z-191217T0230Z/
Marengo AL-Sumter AL-
758 PM CST Mon Dec 16 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 PM CST FOR
NORTHWESTERN MARENGO AND SOUTHEASTERN SUMTER COUNTIES...
        
At 758 PM CST, a confirmed large and extremely dangerous tornado was
located near Coatopa, or 14 miles southeast of York, moving northeast
at 45 mph.

This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!

HAZARD...Damaging tornado.

SOURCE...Radar confirmed tornado.

IMPACT...You are in a life-threatening situation. Flying debris may 
         be deadly to those caught without shelter. Mobile homes 
         will be destroyed. Considerable damage to homes, 
         businesses, and vehicles is likely and complete destruction 
         is possible.

Locations impacted include...
Demopolis, Jefferson, Coatopa, Dug Hill, U.S. 80 and AL 28, Bellamy,
Whitfield, Belmont, Demopolis Lock And Dam, Lilita, McDowell and
Demopolis Municipal Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a large, extremely dangerous and potentially deadly
tornado is on the ground. To protect your life, TAKE COVER NOW! Move
to a basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 3231 8812 3241 8822 3262 8797 3263 8793
      3262 8791 3262 8786 3261 8784 3259 8786
      3261 8786 3260 8790 3253 8786 3255 8783
      3252 8782 3252 8773 3249 8772 3231 8801
TIME...MOT...LOC 0158Z 229DEG 38KT 3239 8809 

TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
HAIL...<.75IN

$$

87/GRANTHAM
754 
WWUS54 KBMX 170208
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
808 PM CST Mon Dec 16 2019

ALC091-119-170230-
/O.CON.KBMX.TO.W.0062.000000T0000Z-191217T0230Z/
Marengo AL-Sumter AL-
808 PM CST Mon Dec 16 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 PM CST FOR
NORTHWESTERN MARENGO AND SOUTHEASTERN SUMTER COUNTIES...
        
At 808 PM CST, a confirmed large and extremely dangerous tornado was
located near Dug Hill, or 9 miles southwest of Demopolis, moving
northeast at 40 mph.

This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!

HAZARD...Damaging tornado.

SOURCE...Radar confirmed tornado.

IMPACT...You are in a life-threatening situation. Flying debris may 
         be deadly to those caught without shelter. Mobile homes 
         will be destroyed. Considerable damage to homes, 
         businesses, and vehicles is likely and complete destruction 
         is possible.

Locations impacted include...
Demopolis, Coatopa, Dug Hill, U.S. 80 and AL 28, Belmont, Demopolis
Lock And Dam, McDowell and Demopolis Municipal Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a large, extremely dangerous and potentially deadly
tornado is on the ground. To protect your life, TAKE COVER NOW! Move
to a basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 3234 8799 3248 8812 3262 8796 3263 8793
      3262 8791 3262 8786 3261 8784 3259 8786
      3261 8786 3260 8790 3253 8786 3255 8783
      3252 8782 3252 8773 3249 8772 3246 8778
TIME...MOT...LOC 0208Z 230DEG 36KT 3246 8799 

TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
HAIL...<.75IN

$$

87/GRANTHAM
382 
WWUS54 KBMX 170214
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
814 PM CST Mon Dec 16 2019

ALC091-119-170230-
/O.CON.KBMX.TO.W.0062.000000T0000Z-191217T0230Z/
Marengo AL-Sumter AL-
814 PM CST Mon Dec 16 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 PM CST FOR NORTH
CENTRAL MARENGO AND SOUTHEASTERN SUMTER COUNTIES...
    
At 814 PM CST, a severe thunderstorm capable of producing a tornado
was located near Demopolis, moving northeast at 45 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Demopolis, Jefferson, Belmont, Demopolis Lock And Dam, McDowell and
Demopolis Municipal Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3238 8791 3253 8804 3263 8792 3262 8791
      3262 8786 3261 8784 3259 8786 3261 8786
      3260 8790 3253 8786 3255 8783 3252 8782
      3252 8773 3249 8772 3246 8778
TIME...MOT...LOC 0214Z 232DEG 39KT 3251 8791 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

87/GRANTHAM
705 
WWUS54 KBMX 170220
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
820 PM CST Mon Dec 16 2019

ALC091-119-170230-
/O.CON.KBMX.TO.W.0062.000000T0000Z-191217T0230Z/
Marengo AL-Sumter AL-
820 PM CST Mon Dec 16 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 PM CST FOR NORTH
CENTRAL MARENGO AND EAST CENTRAL SUMTER COUNTIES...
        
At 820 PM CST, a confirmed large and extremely dangerous tornado was
located over Demopolis, moving northeast at 40 mph.

This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!

HAZARD...Damaging tornado.

SOURCE...Radar confirmed tornado.

IMPACT...You are in a life-threatening situation. Flying debris may 
         be deadly to those caught without shelter. Mobile homes 
         will be destroyed. Considerable damage to homes, 
         businesses, and vehicles is likely and complete destruction 
         is possible.

Locations impacted include...
Demopolis, Belmont, Demopolis Lock And Dam and McDowell. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a large, extremely dangerous and potentially deadly
tornado is on the ground. To protect your life, TAKE COVER NOW! Move
to a basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 3242 8787 3255 8801 3258 8798 3263 8792
      3262 8791 3262 8786 3261 8784 3259 8786
      3261 8786 3260 8790 3253 8786 3255 8783
      3252 8782 3252 8773 3249 8772
TIME...MOT...LOC 0220Z 229DEG 35KT 3254 8788 

TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
HAIL...<.75IN

$$

87/GRANTHAM

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at Dec 16, 6:48 PM CST, 46 minutes earlier.

Area forecast discussion, Dec 16, 6:48 PM CST, 46 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
648 PM CST Mon Dec 16 2019

.UPDATE...
Mesoscale Update and 00Z Aviation.

&&

.SHORT TERM...
/Updated at 0556 PM CST Mon Dec 16 2019/

Two areas of tornadic develop have developed near Central Alabama.
One area was associated with a bookend vortices/rotating comma
head that just missed Marion County and traveled through the
Tennessee Valley. An additional area was across south central
Mississippi where a few more tornadoes have been confirmed.

Radar extrapolation and the latest Hi-Res suite continue to
indicate that the activity in south Mississippi merges into the
broken convective to its north and west. This activity will enter
into west central Alabama around 9 pm or so.

MLCAPE values are 500-1000 across west central Alabama with SRH
values at least 300. Bulk shear vectors are in a favorable
orientation. STP over southern Mississippi is 3-4 and forecast to
slightly decrease with time. Mid level lapse rates are good in the
7.5 range. This is a typical winter scenario where the main
dynamics lift northward, and a delicate balance between shear and
instability will need to be realized. There certainly is a threat
of tornadoes and other modes of severe weather and will continue
the watch for most locations. The challenge remains how far east
will the favorable atmosphere gets to. The activity is almost out
of Marion and Lamar, so once this moves through, the threat there
should be over.

Precipitable water values increase to 1.5 inch range or better as
the system moves through. Some areas will receive 1 to 2 inches
of rain with most closer to 1 inch. Due to rain rates, some
ponding of the water on roadways is possible but widespread
flooding is not anticipated.

75

Previous short-term discussion:

The clouds and fog that blanketed central Alabama earlier burned
off by 10 CST, leaving mainly cirrus. The filtered sunshine has
pushed temperatures into the lower to middle 70s for areas north
of I-85. Surface dewpoints are also rising, with readings in the
lower 60s west of I-65. An inversion aloft and lack of any
organized lift has suppressed shower development so far today, and
this trend will likely continue through the afternoon. The more
significant instability and shear is currently near the Mississippi
River. There have been several reports of significant tornadoes
across west Mississippi and Louisiana where 0-3Km EHI values are
running 3-5. Earlier discrete cells have now merged into a
convective line from just east of Memphis extending southwest into
northern Louisiana. The more discrete cells over east-central
Louisiana will likely be the ones that impact west Alabama later
today. Hi-res models bring the leading edge of the organized line
over northwest Mississippi into Marion/Lamar counties between 5 pm
and 6 pm CST. 0-3Km values are forecast to hold in the 3-5 range
across the enhanced risk area, so threat for strong tornadoes will
exist this evening, mainly across areas south of I-20 and west of
I-85. Elsewhere, outside the enhanced area, damaging straight
line winds will the the main threat. It will take robust updrafts
for production of large hail, so any hail threat will be
associated with discrete supercells.

58/rose

.LONG TERM...
/Updated at 336 AM CST Mon Dec 16 2019/
Tuesday night through Sunday.

Cool and dry conditions are expected Tuesday night through Thursday
night due to east coast troughing and a deep upper low sinking into
the northeast CONUS. A 1032 mb high across much of the eastern CONUS
will maintain northerly winds. Most areas will be near or below
freezing Tuesday night and Thursday night with most areas in the 20s
Wednesday night. The next trough moves in on Friday with some spread
in the guidance regarding whether an upper low will close off in the
southern stream. Either way, moisture return looks limited, and will
just maintain small chances of showers Friday night through Sunday
for now. Ridging builds into much of the central/eastern CONUS by
the end of the period.

32/Davis

&&

.AVIATION...
00Z TAF Discussion.

Patchy fog and patchy MVFR ceilings were present over east Alabama
at this writing. These conditions should improve the hour or so
and a brief mention if anything here.

Showers and thunderstorms will move into Central Alabama this
evening and move across the area into early Tuesday.
Precipitation, restrictive ceilings, restrictive vis will develop
near and ahead of the activity and last through much of the day
Tuesday. The best chance for thunderstorms from around 02z west
until 10z south. Did mention a tempo group at these locations.
Winds will be south to southeast ahead of the activity at 10kts or
so and a few gusts to 20-25kts. As the line/front approaches,
winds will veer to the west and eventually to the north northwest.
Winds remain around 10kts will some gusts 20-25kts possible.

75

&&

.FIRE WEATHER...

Rain and storms will move across Central Alabama through early
Tuesday, some of which may be severe. Breezy northwesterly winds
are expected on Tuesday, easing overnight. Rain free weather is
expected for Wednesday and Thursday, with the next system bringing
increased cloudiness for Friday and a chance of showers by
Saturday. Afternoon relative humidity values drop into the 30s by
Wednesday and Thursday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     47  53  28  46  25 / 100  30   0   0   0
Anniston    49  54  29  48  26 / 100  50   0   0   0
Birmingham  46  52  30  48  28 / 100  20   0   0   0
Tuscaloosa  45  51  29  50  28 / 100  10   0   0   0
Calera      46  53  30  48  27 / 100  20   0   0   0
Auburn      55  58  32  48  28 / 100  80   0   0   0
Montgomery  53  58  32  51  28 / 100  50   0   0   0
Troy        56  61  33  50  28 / 100  70   0   0   0

&&

.BMX WATCHES/WARNINGS/ADVISORIES/...
None.

&&
Hazardous weather outlook, Dec 16, 3:19 PM CST, 4 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
319 PM CST Mon Dec 16 2019

ALZ011>015-017>050-180030-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
319 PM CST Mon Dec 16 2019

This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.

.DAY ONE...Outlook through Tonight.

There is a risk of severe storms for all of Central Alabama from
5 PM this afternoon until 7 AM Tuesday. Damaging straight line winds
are likely with isolated tornadoes.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management will be needed
late this afternoon through early Tuesday morning.

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 16, 8:09 PM CSTTornado WarningBMXGreene, Hale66 min
Dec 16, 9:02 PM CSTTornado WarningBMXBibb, Hale, Perry58 min
Dec 16, 9:23 PM CSTSevere Thunderstorm WarningBMXPerry38 min
Dec 16, 9:38 PM CSTSevere Thunderstorm WarningBMXAutauga, Bibb, Chilton, Dallas67 min
Dec 16, 9:59 PM CSTTornado WarningBMXBibb, Chilton, Shelby31 min
Dec 16, 10:21 PM CSTSevere Thunderstorm WarningBMXCoosa39 min
Dec 16, 10:58 PM CSTSpecial Weather StatementBMXTallapoosa47 min
Dec 16, 11:34 PM CSTSpecial Weather StatementBMXChambers41 min

Nearby

Tornado Warnings in Alabama, 2019Every tornado warning in 2019Tornadoes in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.